Alert archive / Illinois / Special Weather Statements in 2016
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Oct 20, 2016, 12:26 AM CDT for Macoupin County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2016, 12:26 AM CDT (05:26 UTC)
- Expired
- Oct 20, 2016, 1:15 AM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
County Macoupin County, IL
The radar
The St Louis radar (KLSX), 90 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
243 WWUS83 KLSX 200526 SPSLSX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1226 AM CDT THU OCT 20 2016 ILZ058-059-200615- GREENE IL-MACOUPIN IL- 1226 AM CDT THU OCT 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREENE AND NORTHWESTERN MACOUPIN COUNTIES UNTIL 115 AM CDT... AT 1226 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREENFIELD...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREENFIELD...PALMYRA...ATHENSVILLE...WRIGHTS... MODESTO AND SCOTTVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. && LAT...LON 3927 9019 3940 9035 3952 9020 3952 8979 TIME...MOT...LOC 0526Z 226DEG 38KT 3939 9021 $$ TES
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Oct 19, 10:52 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 19, 10:52 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1052 PM CDT WED OCT 19 2016 .SHORT TERM... (Through Late Thursday Afternoon) Issued at 324 PM CDT Wed Oct 19 2016 (Tonight) Focus tonight will be on convective trends. Believe the most focused and widespread area on convection will continue to be near the quasi- stationary 850-hPa warm front through the early overnight hours tonight. Have therefore shifted highest PoPs and heaviest QPF axis to the north more toward the I-44 corridor in MO. This convection should remain elevated in nature with the sfc boundary across the far southern CWA. With the elevated convection...large hail is the primary threat. Further to the south across southeast Missouri and far southwest Illinois...wind gusts in addition to large hail are both threats as convection along/south of the sfc front will likely be more surface based. Severe threat should wane by late evening as instability...both elevated and sfc-based...begins to fade to the southeast of the area. Maintained locally heavy rainfall mention just shifted the axis a bit further to the north tied to the highest PoPs. It has been dry this month and FFG values are high so it will take quite a bit of rain over a short period of time. Concern would be in training of convection which certainly could occur due to the quasi-stationary low-level baroclinic zone. Temperatures will be cooler tonight compared to the last several nights but still a bit above normal. Lows in the 50s for most areas are expected. (Thursday) Bulk of precipitation should have exited the CWA by Thursday morning but have schc-chc PoPs for showers into early afternoon for far southern and eastern sections of the CWA. Main story will be the much more fall-like look and feel to the day on Thursday. High temperatures are only expected to be in the low 60s across the area due to lingering cloud cover and strong CAA at low levels...certainly a big change from the upper 80s to low 90s of just a couple of days ago. Gosselin .LONG TERM... (Thursday Night through Next Wednesday) Issued at 324 PM CDT Wed Oct 19 2016 Any lingering precip will have moved out of the area as surface low moves east Thursday. Strong surface ridge builds eastward as low and cold front move out shifting winds to the northwest. The northwest flow as well as clearing behind the front will lead to cooler temps Thurs night. Temps to remain slightly below normal through Sat morning. There will be a slight warming trend as surface ridge progress furthr to the east and shifts wind become southerly. a weak cold front will move through the area Sun into Monday but this is expected to bring no precip and cold temps should stay north of the forecast area. The next chance of precip will be Wed as surface low moves in from the western plains. Walsh && .AVIATION... (For the 06z TAFs through 06z Thursday Night) Issued at 1040 PM CDT Wed Oct 19 2016 Back side of precipitation has moved out of KUIN and KCOU with VFR conditions for entire forecast period. Otherwise, will just see some isolated showers/storms through 08z-09z Thursday for STL metro area with lingering MVFR cigs through 12z-14z Thursday. Then cigs will lift and scatter out by 00z Friday for metro area. As for winds, northeast winds to back to the north and remain northerly for rest of forecast period. SPECIFICS FOR KSTL: Back side of precipitation to continue slowly sinking south with isolated showers/storms through 08z-09z Thursday. Then lingering MVFR cigs through 12z-14z, before lifting and scattering out by 00z Friday for metro area tafs. As for winds, northeast winds to back to the north and remain northerly for rest of forecast period. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Oct 19, 8:42 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAINT LOUIS MO 842 PM CDT WED OCT 19 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 842 PM CDT WED OCT 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BYRD
In the hours before
Local storm report, Oct 19, 6:40 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
640 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL JUNCTION CITY 37.57N 90.29W
10/19/2016 M1.75 INCH MADISON MO TRAINED SPOTTER
&&
MILLERLocal storm report, Oct 19, 6:47 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 5 W FREDERICKTOWN 37.56N 90.39W
10/19/2016 E1.00 INCH MADISON MO PUBLIC
NEAR OAK GROVE AND THE INTERSECTION OF HWY 72 AND HWY
D...RELAYED VIA THE COUNTY SHERRIFF
&&
MILLERLocal storm report, Oct 19, 6:55 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
655 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL AUXVASSE 39.02N 91.89W
10/19/2016 E0.50 INCH CALLAWAY MO PUBLIC
FACEBOOK REPORT
&&
MILLERLocal storm report, Oct 19, 10:57 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1057 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG ST. ELMO 39.02N 88.85W
10/19/2016 FAYETTE IL PUBLIC
8 INCH DIAMETER LIMB DOWN IN ST. ELMO. TIME ESTIMATED
FROM RADAR.
&&
KJDSpecial weather statement, Oct 20, 12:22 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1222 AM CDT THU OCT 20 2016
ILZ059-200600-
MACOUPIN IL-
1222 AM CDT THU OCT 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACOUPIN COUNTY UNTIL
100 AM CDT...
AT 1222 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BRIGHTON...MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARLINVILLE...GILLESPIE...BRIGHTON...BUNKER HILL...BENLD...SHIPMAN...
MOUNT CLARE...EAST GILLESPIE...EAGARVILLE...ROYAL LAKES...
DORCHESTER...MILES STATION...HORNSBY...PRUETT AND PLAINVIEW.
THIS ALSO INCLUDES BEAVER DAM STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
&&
LAT...LON 3900 9007 3900 9009 3904 9015 3907 9015
3938 8992 3917 8970 3914 8970
TIME...MOT...LOC 0522Z 226DEG 38KT 3905 9009
TESSpecial weather statement, Oct 20, 12:26 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1226 AM CDT THU OCT 20 2016 ILZ058-059-200615- GREENE IL-MACOUPIN IL- 1226 AM CDT THU OCT 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREENE AND NORTHWESTERN MACOUPIN COUNTIES UNTIL 115 AM CDT... AT 1226 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREENFIELD...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREENFIELD...PALMYRA...ATHENSVILLE...WRIGHTS... MODESTO AND SCOTTVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. && LAT...LON 3927 9019 3940 9035 3952 9020 3952 8979 TIME...MOT...LOC 0526Z 226DEG 38KT 3939 9021 TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 7:37 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 23 min |
| Oct 19, 11:20 PM CDT | Areal Flood Advisory | LSX | Jefferson | 4 hr |
| Oct 20, 4:08 AM CDT | Special Weather Statement | LSX | City of Saint Louis | 52 min |
| Oct 20, 2:59 PM CDT | Frost Advisory | LSX | Knox, Lewis, Marion, Monroe, Ralls, Shelby | 17 hr |
| Oct 19, 7:49 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 41 min |
| Oct 19, 11:39 PM CDT | Flash Flood Warning | LSX | Monroe | 8 hr |
| Oct 20, 12:22 AM CDT | Special Weather Statement | LSX | Macoupin | 38 min |
Nearby
Special Weather Statements in Illinois, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.